Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2014, 6:57 PM EDT for Bennington County, Windham County, Vermont. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 3, 2014, 7:38 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 128 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:12 PM EDT | TSTM WND DMG | Arlington, VT | TREES DOWN |
| Jul 3, 7:12 PM EDT | TSTM WND DMG | Dorset, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS51 KALY 032257
SVRALY
VTC003-025-040000-
/O.NEW.KALY.SV.W.0057.140703T2257Z-140704T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
ARLINGTON...
NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
BELLOWS FALLS...
* UNTIL 800 PM EDT
* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 28 MILES NORTHWEST OF DORSET TO 27 MILES NORTH
OF DORSET TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM WHITEHALL
TO 6 MILES NORTHEAST OF FAIR HAVEN TO 7 MILES SOUTHWEST OF
ARLINGTON...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANCHESTER CENTER...MANCHESTER AND DORSET BY 705 PM EDT...
MANCHESTER CENTER BY 710 PM EDT...
STRATTON BY 720 PM EDT...
WEST WARDSBORO AND LONDONDERRY BY 725 PM EDT...
NEWFANE BY 735 PM EDT...
TOWNSHEND BY 740 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4306 7246 4300 7244 4280 7328 4332 7325
4331 7283 4326 7281 4323 7270 4324 7244
4315 7245 4308 7243
TIME...MOT...LOC 2257Z 252DEG 35KT 4353 7348 4364 7314
4298 7319
$$
SNYDER1 follow-up statement
609
WWUS51 KALY 032338
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
738 PM EDT THU JUL 3 2014
VTC003-025-032349-
/O.CAN.KALY.SV.W.0057.000000T0000Z-140704T0000Z/
BENNINGTON VT-WINDHAM VT-
738 PM EDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINDHAM AND
BENNINGTON COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4280 7328 4332 7325
4331 7283 4326 7281 4323 7270 4324 7244
4315 7245 4308 7243
TIME...MOT...LOC 2339Z 252DEG 35KT 4366 7294 4377 7260
4311 7266
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:46 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 6:46 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
646 PM EDT THU JUL 3 2014
.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT FOR
ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...
...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...
AS OF 630 PM EDT...STRONG LINE OF CONVECTION CONTINUES TO PLOW
THROUGH THE FORECAST AREA...WITH NUMEROUS REPORTS OF SEVERE HAIL AND
WIND DAMAGE ASSOCIATED WITH IT. WHILE INITIAL CONVECTIVE MODE
FAVORED DISCRETE CELLS...INCLUDING SUPERCELLS...THE MODE HAS
TRANSITIONED TO LINEAR WITH A QLCS TAKING SHAPE ACROSS THE EASTERN
THIRD OF THE FORECAST AREA. EXCEPT FOR SOME SCATTERED
SHOWERS...THE SEVERE THREAT IS ALL BUT OVER ACROSS THE WESTERN
MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.
LATEST SPC MESOANALYSIS STILL INDICATES THAT 500-1500 J/KG OF SBCAPE
REMAINS...ALTHOUGH THE LOW-LEVELS ARE QUICKLY STABILIZING THANKS IN
PART TO CONVECTIVE DEBRIS CLOUDS. DESPITE THIS RELATIVE DECREASE IN
INSTABILITY...A STRONG COLD POOL HAS DEVELOPED WITHIN A BROAD
TRAILING STRATIFORM REGION BEHIND THE INITIAL CONVECTION. THIS WILL
CONTINUE TO SUPPORT A STRAIGHT-LINE WIND THREAT...WITH THE THREAT
FOR TORNADOES AND HAIL RAPIDLY DIMINISHING. PLEASE MONITOR OUR
WEBPAGE AND SOCIAL MEDIA PAGES FOR THE LATEST REGARDING THIS
EVOLVING SITUATION.
THE COLD FRONT CONTINUES TO PUSH EASTWARD ACROSS CENTRAL NEW
YORK...AND WILL CONTINUE TO PROGRESS EASTWARD DURING THE OVERNIGHT
HOURS AND SHOULD EXIT SOUTHEASTERN AREAS BY DAYBREAK FRIDAY.
OUTSIDE OF THE THREAT FOR CONTINUED STRAIGHT-LINE WIND
DAMAGE...THERE CONTINUES TO REMAIN THE THREAT OF HEAVY RAINFALL
LEADING TO FLASH FLOODING AND POOR DRAINAGE FLOODING. CURRENTLY NO
FLASH FLOOD WARNINGS ARE IN EFFECT...HOWEVER FLOOD ADVISORIES ARE IN
EFFECT ACROSS MUCH OF THE REGION. PWAT VALUES REMAIN BETWEEN
1.50-2.00 INCHES ALONG WITH HIGH FREEZING LEVELS...FAVORABLE FOR
EXTREMELY EFFICIENT WARM RAIN PROCESSES WITH POTENTIALLY HIGH
RAINFALL RATES WITHIN A SHORT PERIOD OF TIME.
THE GREATEST THREAT FOR CONVECTION WILL CONTINUE THROUGH THE EARLY
EVENING HOURS...DIMINISHING BY 10 PM EDT. SHOWERS WILL CONTINUE TO
LINGER AFTER THE CONVECTION HAS EXITED...ESPECIALLY ACROSS
SOUTHEASTERN AREAS AS TROPICAL MOISTURE IS THROWN NORTHWARD AHEAD OF
HURRICANE ARTHUR.
LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 60S EXCEPT FOR UPPER 50S
ACROSS PORTIONS OF THE ADIRONDACKS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HURRICANE ARTHUR IS EXPECTED TO MOVE NORTH AND EAST WELL OFF THE
ATLANTIC SEABOARD...HAVING NO EFFECTS TO THE FORECAST AREA.
HOWEVER...AN AREA OF ENHANCED MOISTURE CONVERGENCE LOOKS TO SET UP
ACROSS AN AREA STRETCHING NORTHEASTWARD FROM NEW JERSEY TO CENTRAL
MASSACHUSETTS. THIS REGION OF CONVERGENCE WILL INTERACT WITH THE
COLD FRONT AS IT STALLS ALONG THE EASTERN SEABOARD...HELPING TO
STEER HURRICANE ARTHUR OFFSHORE. THE SYNOPTIC PATTERN FAVORS A
QUASI-PRE SETUP...ALTHOUGH DIFFICULT TO ASCERN.
REGARDLESS...A PERIOD OF RAIN WITH PERHAPS A FEW RUMBLES OF
THUNDER IS EXPECTED TO PERSIST THROUGH MUCH OF FRIDAY MORNING
ACROSS PORTIONS OF THE MID HUDSON VALLEY...LITCHFIELD COUNTY AND
POSSIBLY NORTHWARD INTO ADJACENT WESTERN NEW ENGLAND. THE BULK OF
THE RAINFALL APPEARS THAT IT WILL STAY SOUTH OF THE FORECAST
AREA. HOWEVER AN ADDITIONAL QUARTER TO HALF OF AN INCH OF RAINFALL
WILL BE POSSIBLE ESPECIALLY ACROSS LITCHFIELD COUNTY.
HURRICANE ARTHUR WILL RACE UP THE EASTERN SEABOARD...DRAGGING IN
COOLER AND LESS HUMID AIR BEHIND IT ACROSS THE REGION. ANY
LINGERING SHOWERS ARE EXPECTED TO END BY LATE FRIDAY
AFTERNOON...ALLOWING FOR DRY WEATHER AND DECREASING CLOUDS TO END
INDEPENDENCE DAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE
WEEKEND...ALLOWING FOR GORGEOUS AND DRY WEATHER WITH MOSTLY SUNNY
SKIES.
HIGHS ON FRIDAY WILL BE COOLER THAN RECENT DAYS...GENERALLY IN THE
70S. HIGHS DURING THE HOLIDAY WEEKEND WILL RANGE FROM THE MID 70S
TO LOW 80S. LOWS WILL RANGE FROM THE UPPER 40S TO MID 50S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.
THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.
OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.
HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.
SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.
OUTLOOK...
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS IN EXCESS
OF 58 MPH AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER...WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ENTIRE REGION IS EXPECTED
TO RECEIVE WELL OVER A QUARTER OF AN INCH OF RAINFALL.
SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.
THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.
THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.
SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.
SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION...AND IS
IN EFFECT UNTIL MIDNIGHT.
SHOWERS AND THUNDERSTORMS WILL FORM AND MOVE ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING...AHEAD OF A SLOW MOVING COLD
FRONT. THUNDERSTORMS MAY LINGER INTO THE THURSDAY NIGHT AS
WELL...ESPECIALLY SOUTH AND EAST OF ALBANY.
AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND 1-2 INCHES.
HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS
PWATS WILL APPROACH 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE
SAME AREA AS WELL. COMBINED WITH EXCESSIVE RAINFALL FROM THE
CONVECTION YESTERDAY...FLASH FLOODING AND POOR DRAINAGE FLOODING
WILL BE POSSIBLE ACROSS THE ENTIRE REGION.
OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.
ADDITIONAL SHOWERS WILL LINGER ACROSS SOUTHEASTERN AREAS EARLY
FRIDAY...WITH AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF
RAINFALL POSSIBLE.
DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...IRL
NEAR TERM...IRL
SHORT TERM...IRL
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV/IRL
HYDROLOGY...HWJIVHazardous weather outlook, Jul 3, 2:35 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU JUL 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 235 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR LARGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 3, 6:17 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG WITTENBERG 42.02N 74.20W
07/03/2014 ULSTER NY PUBLIC
TREES DOWN
&&
EVENT NUMBER ALY1400265
KOLECISpecial weather statement, Jul 3, 6:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 3 2014
NYZ041-049-050-032245-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
617 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALPLAUS...OR
ABOUT OVER CLIFTON PARK...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROUND LAKE BY 625 PM EDT
MECHANICVILLE BY 630 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4308 7358 4294 7363 4294 7365 4291 7368
4285 7367 4281 7369 4281 7372 4282 7373
4280 7375 4276 7393 4291 7404 4313 7359
4310 7357
TIME...MOT...LOC 2217Z 243DEG 28KT 4288 7386
SNYDERSpecial weather statement, Jul 3, 6:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT THU JUL 3 2014
NYZ064>066-032245-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
622 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BEACON...OR ABOUT OVER NEWBURGH...AND MOVING NORTHEAST
AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
MARLBORO AND FISHKILL BY 630 PM EDT
WAPPINGERS FALLS BY 635 PM EDT
MYERS CORNER...RED OAKS MILL...HOPEWELL JUNCTION AND POUGHKEEPSIE BY
640 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
4161 7411 4158 7412 4158 7416 4159 7416
4181 7368 4163 7353 4149 7386 4148 7393
4144 7399
TIME...MOT...LOC 2222Z 232DEG 28KT 4154 7402
FRUGIS/WASULALocal storm report, Jul 3, 6:25 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG FORT ANN 43.41N 73.49W
07/03/2014 WASHINGTON NY TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1400266
KOLECILocal storm report, Jul 3, 6:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL SHEFFIELD 42.11N 73.35W
07/03/2014 M1.00 INCH BERKSHIRE MA PUBLIC
&&
EVENT NUMBER ALY1400267
KOLECISpecial weather statement, Jul 3, 6:56 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT THU JUL 3 2014
CTZ001-013-NYZ065-066-032330-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
656 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 6 MILES SOUTH OF MILLBROOK...OR ABOUT 10 MILES NORTHWEST OF
PAWLING...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 700 PM EDT
DOVER PLAINS BY 705 PM EDT
6 MILES NORTHWEST OF KENT BY 710 PM EDT
AMENIA BY 715 PM EDT
SHARON BY 720 PM EDT
CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 725 PM EDT
RAINFALL RATES MAY EXCEED AN INCH AN HOUR FROM THIS THUNDERSTORM.
THIS RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4170 7390 4195 7341 4180 7320 4165 7350
4166 7351 4164 7351 4151 7378
TIME...MOT...LOC 2254Z 229DEG 31KT 4170 7368
FRUGIS/WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:49 AM EDT | Flash Flood Watch | ALY | Bennington, Windham | 19 hr |
| Jul 3, 7:48 PM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.